Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 12, 1998, 11:33 PM CDT for Lawrence County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 1998, 11:33 PM CDT (04:33 UTC)
- Expired
- Jul 13, 1998, 12:35 AM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 130432 FFWBNA TNC099-130535- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUL 12 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 1235 AM CDT * AT 1130 PM CDT...THE LAWRENCE COUNTY DISPATCH REPORTED EXTENSIVE FLOODING ACROSS THE COUNTY WITH NUMEROUS ROADS CLOSED DUE TO HIGH WATER. EVEN THOUGH THE RAIN HAS ENDED...IT WILL BE ANOTHER HOUR AT LEAST BEFORE THE FLOOD WATERS BEGIN TO RECEDE. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WSS/SW &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:25 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 12, 8:25 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SUN JUL 12 1998 AMS BECMG MORE MOIST AS EVIDENT BY K INDEX THIS EVENING OF 39/40. 01Z ADAP ALSO DEPICTS AREA OF SFC MSTR CNVGNC NW-SE OVR MID TN IN CLOSE PROXIMITY TO WK SFC BDNRY. THRFR XPCT WDLYSCT/SCT SHWRS AND TSTMS TO PERSIST THRUOUT THE NIGHT. WITH CLD COVER BECMG MORE PROMINENT AND SFC DEWPTS INCRSG...MAY WANT TO RAISE OVRNIGHT TEMPS TO ARD 70 FOR LOCALES NR PLATEAU. 6LWR 70S LOOKS FINE ATTM FOR RMDNR OF MID TN. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:23 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 13, 2:53 PM CDT | Flash Flood Warning | OHX | Maury | 2 hr |
| Jul 13, 4:40 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.